Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 3, NWS Midland/Odessa, TX

February 17, 2009Eddy County, Lea County, New Mexico; Andrews County, Dawson County, Gaines County, Texas

NWS Midland/Odessa, TX issued this wind advisory at Feb 17, 2009, 3:27 AM MST for Eddy County, Lea County, New Mexico; Andrews County, Dawson County, Gaines County, Texas. It took effect at Feb 17, 2009, 1:00 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2009, 3:27 AM MST (10:27 UTC)
In effect from
Feb 17, 2009, 1:00 PM MST
Expired
Feb 17, 2009, 5:00 PM MST
In force
4 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 106 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 171027
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 AM CST TUE FEB 17 2009

...HIGH WIND WARNING IN EFFECT TODAY THROUGH EARLY WEDNESDAY MORNING
GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT TODAY DAVIS MOUNTAINS ABOVE 6000 FEET...

...WIND ADVISORY IN EFFECT THIS AFTERNOON SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN....

.A LARGE UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE
WESTERN HALF OF THE NATION TODAY AND TONIGHT. STRONG MID LEVEL
WINDS ASSOCIATED WITH THIS SYSTEM WILL MIX DOWN TO THE SURFACE
AND PRODUCE HIGH WINDS IN THE THE GUADALUPE MOUNTAINS THROUGH
WEDNESDAY MORNING AND IN THE DAVIS MOUNTAINS ABOVE 6000 FEET
TODAY. WEST WINDS WILL NOT BE AS STRONG BUT WILL STILL INCREASE 
TO ADVISORY LEVELS ACROSS THE SOUTHEAST NEW MEXICO PLAINS...UPPER
TRANS PECOS AND NORTHWEST PERMIAN BASIN FOR THIS AFTERNOON.

TXZ074-172100-
/O.EXT.KMAF.HW.W.0010.000000T0000Z-090218T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
427 AM CST TUE FEB 17 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP
TO 60 MPH CAN BE EXPECTED TODAY ABOVE 6000 FEET. MOTORISTS CAN
EXPECT DANGEROUS CROSSWINDS...SO CAUTION IS ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL
EXTREMELY HAZARDOUS.

&&

$$

NMZ027-TXZ258-172100-
/O.CON.KMAF.HW.W.0010.000000T0000Z-090218T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
327 AM MST TUE FEB 17 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO
70 MPH CAN BE EXPECTED TODAY THROUGH EARLY WEDNESDAY. TRAVEL
ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE AVOIDED
IF POSSIBLE...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL
EXTREMELY HAZARDOUS.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-057-058-172100-
/O.NEW.KMAF.WI.Y.0003.090217T2000Z-090218T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...
VAN HORN...PECOS
427 AM CST TUE FEB 17 2009 /327 AM MST TUE FEB 17 2009/

...WIND ADVISORY IN EFFECT FROM 2 PM CST /1 PM MST/ THIS
AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM CST /1 PM MST/ THIS
AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 172040
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
240 PM CST TUE FEB 17 2009

...HIGH WIND WARNING IN EFFECT THROUGH EARLY WEDNESDAY MORNING FOR
THE GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT TODAY DAVIS MOUNTAINS ABOVE
6000 FEET...

...WIND ADVISORY IN EFFECT THIS AFTERNOON SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN....

.A LARGE UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE WESTERN US
TONIGHT. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL
MIX DOWN TO THE SURFACE AND PRODUCE HIGH WINDS IN THE GUADALUPE
MOUNTAINS THROUGH WEDNESDAY MORNING AND IN THE DAVIS MOUNTAINS
ABOVE 6000 FEET THIS AFTERNOON. WEST WINDS WILL NOT BE AS STRONG
BUT WILL STILL INCREASE TO ADVISORY LEVELS ACROSS THE SOUTHEAST
NEW MEXICO PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN
FOR THE REMAINDER OF THIS AFTERNOON.

TXZ074-180000-
/O.CON.KMAF.HW.W.0010.000000T0000Z-090218T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
240 PM CST TUE FEB 17 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET.

STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
60 MPH CAN BE EXPECTED TODAY ABOVE 6000 FEET. MOTORISTS CAN
EXPECT DANGEROUS CROSSWINDS...SO CAUTION IS ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL
EXTREMELY HAZARDOUS.

&&

$$

NMZ027-TXZ258-180100-
/O.CON.KMAF.HW.W.0010.000000T0000Z-090218T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
140 PM MST TUE FEB 17 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY FOR
THE GUADALUPE MOUNTAINS.

STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO
70 MPH CAN BE EXPECTED TODAY THROUGH EARLY WEDNESDAY. TRAVEL
ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE
AVOIDED IF POSSIBLE...ESPECIALLY THOSE UTILIZING HIGH PROFILE
VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL
EXTREMELY HAZARDOUS.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-057-058-180000-
/O.CON.KMAF.WI.Y.0003.000000T0000Z-090218T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...
VAN HORN...PECOS
240 PM CST TUE FEB 17 2009 /140 PM MST TUE FEB 17 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS
AND NORTHWEST PERMIAN BASIN.

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 180014
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 PM CST TUE FEB 17 2009

...HIGH WIND WARNING CONTINUES THROUGH EARLY WEDNESDAY MORNING FOR THE
GUADALUPE MOUNTAINS...

.A LARGE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE
WESTERN US TONIGHT. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS
SYSTEM WILL MIX DOWN TO THE SURFACE AND PRODUCE HIGH WINDS IN THE
GUADALUPE MOUNTAINS THROUGH WEDNESDAY MORNING.

TXZ074-180115-
/O.EXP.KMAF.HW.W.0010.000000T0000Z-090218T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
614 PM CST TUE FEB 17 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

ALTHOUGH THE WINDS WILL REMAIN STRONG ACROSS PORTIONS OF THE
DAVIS MOUNTAINS TONIGHT...THEY WILL NO LONGER MAINTAIN WARNING LEVEL
CRITERIA. THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO
EXPIRE FOR THE DAVIS MOUNTAINS AREA.

$$

NMZ028-029-033-034-TXZ045-046-050-057-058-180115-
/O.EXP.KMAF.WI.Y.0003.000000T0000Z-090218T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS...
VAN HORN...PECOS
614 PM CST TUE FEB 17 2009 /514 PM MST TUE FEB 17 2009/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND SPEEDS ACROSS PORTIONS OF THE SOUTHEAST NEW MEXICO
PLAINS...VAN HORN CORRIDOR AND UPPER TRANS PECOS ARE NO LONGER
REACHING ADVISORY LEVEL CRITERIA. THEREFORE...THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE FOR THESE AREAS.

$$

NMZ027-TXZ258-180815-
/O.CON.KMAF.HW.W.0010.000000T0000Z-090218T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
514 PM MST TUE FEB 17 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO
70 MPH CAN BE EXPECTED THROUGH WEDNESDAY MORNING. TRAVEL ALONG U.S.
HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE AVOIDED IF
POSSIBLE...ESPECIALLY THOSE UTILIZING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE TRAVEL
EXTREMELY HAZARDOUS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:47 AM MST, 40 minutes earlier.

Area forecast discussion, Feb 17, 2:47 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 AM CST TUE FEB 17 2009

.DISCUSSION...
UPPER LEVEL LOW PRESSURE APPROACHING THE WEST COAST WILL WEAKEN
AND MOVE EAST THE NEXT COUPLE OF DAYS. AHEAD OF THIS UPPER LOW
A SURFACE LEE LOW PRESSURE AREA WILL MOVE EAST ACROSS THE WESTERN
HIGH PLAINS TODAY. A DRYLINE WILL SURGE EAST TODAY TOWARD THE CONCHO
VALLEY COURTESY OF STRONG MID LEVEL WESTERLY WINDS. WITH GOOD MIXING
EXPECTED TODAY THE 45 TO 55 KNOT 700 MILLIBAR PROGGED WINDS WILL
ACCELERATE TOWARD THE GROUND AND PRODUCE HIGH WINDS IN THE MOUNTAINS
TODAY (TODAY AND TONIGHT IN THE GUADALUPE MOUNTAINS) WITH WIND
ADVISORY CRITERIA LIKELY BEING MET ACROSS THE UPPER TRANS
PECOS...SOUTHEAST NEW MEXICO PLAINS AND THE NORTHWEST PERMIAN BASIN
THIS AFTERNOON. TEMPERATURES TODAY WILL BE MUCH ABOVE NORMAL
IN THE DOWNSLOPE FLOW. WENT ABOVE GUIDANCE ON HIGHS AS THE MODELS
TYPICALLY DONT FULLY CATCH THE FULL CONTRIBUTION OF THE DOWNSLOPE
WARMING. TEMPERATURES WILL BE KNOCKED BACK TO NORMAL ON WEDNESDAY
ACROSS MUCH OF THE AREA AS A DRY PACIFIC FRONT MOVES THROUGH.
IT WILL BE A CLOSE CALL ON HIGH WINDS IN THE GUADALUPE MOUNTAINS...
HAVE OPTED NOT TO ISSUE A WATCH AT THIS TIME DUE TO THE BORDERLINE
POSSIBILITY WITH A HOST OF HIGHLIGHTS OUT FOR TODAY. LATER SHIFTS
WILL NEED TO MONITOR. AN UPPER LOW DIGGING ACROSS THE GREAT LAKES
WILL SEND ANOTHER COLD FRONT SOUTHWARD THURSDAY WITH TEMPERATURES
KNOCKED BACK TO BELOW NORMAL VALUES THURSDAY. ANOTHER WARMUP
EXPECTED FRIDAY IN THE NORTHWESTERLY FLOW ALOFT BUT ANOTHER
DIGGING LOW PRESSURE AREA ACROSS THE GREAT LAKES WILL SEND ANOTHER
FRONT SOUTHWARD SATURDAY PUSHING TEMPERATURES BACK BELOW NORMAL
SATURDAY. BEYOND SATURDAY WARMING WILL COMMENCE AGAIN AS ZONAL
FLOW ALOFT DEVELOPS. THE FULL AMOUNT OF WARMING POSSIBLE MAY NOT
BE REALIZED AS CONSIDERABLE CLOUDINESS IS EXPECTED.

&&

.FIRE WEATHER...
SHORTWAVE TROUGH CROSSING THE ROCKIES AND DEEPENING SURFACE LOW
ALONG THE CO/KS BORDER WILL RESULT IN DANGEROUS FIRE WX SITUATION
TODAY AS CONDITIONS WILL BECOME DRY AND VERY WINDY.  LATEST FIRE WX
OUTLOOK FROM SPC HAS NEARLY ALL OF AREA IN CRITICAL AREA WITH
EXTREMELY CRITICAL NORTH OF A VAN HORN... ODESSA ... TO GAIL LINE.
WILL CONTINUE RED FLAG WARNING TODAY AND HAVE DECIDED TO ADD EASTERN
PERMIAN BASIN EVEN THOUGH RH MAY BE MARGINAL.  ONLY RIO GRANDE VALLEY
AND TERRELL COUNTY NOT INCLUDED IN WARNING AS APPEAR WILL NOT MEET
WIND/RH CRITERIA.

WILL BEGIN THE DAY WITH WIDESPREAD CLOUDS AS SURFACE AND MID LEVEL
MOISTURE VERY GOOD TO EXCELLENT... HOWEVER AS THE LOW MOVES EAST A
STRONG WEST WIND WILL DEVELOP AND SWEEP THE MOISTURE FROM THE AREA.
STRONG 700 MB/10000FT WINDS IN THE 40 TO 50KT RANGE WILL MIX DOWN BY
AFTERNOON PRODUCING WINDY CONDITIONS UNTIL SUNSET.  WILL EASILY MEET
20FT WINDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER
POSSIBLE... ESPECIALLY FOR THE MOUNTAINS... SOUTHEASTERN NEW MEXICO
PLAINS... AND NORTHERN PERMIAN BASIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              77  43  69  30  /   0   0   0   0
CARLSBAD NM                73  40  68  29  /   0   0   0   0
DRYDEN TX                  76  50  77  40  /   0   0   0   0
FORT STOCKTON TX           82  47  73  35  /   0   0   0   0
GUADALUPE PASS TX          70  35  64  30  /   0   0   0   0
HOBBS NM                   73  37  67  28  /   0   0   0   0
MARFA TX                   72  33  65  28  /   0   0   0   0
MIDLAND INTL AIRPORT TX    76  39  66  28  /   0   0   0   0
ODESSA TX                  74  42  68  30  /   0   0   0   0
WINK TX                    81  41  73  30  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 8 AM MST WEDNESDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7
     PM MST/ THIS EVENING FOR THE FOLLOWING ZONES... ANDREWS...
     BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
     UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY
     54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 8 AM MST WEDNESDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...REEVES COUNTY AND
     UPPER TRANS PECOS...SCURRY...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...DAWSON...GAINES...
     REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
     54 CORRIDOR.

     HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... DAVIS/APACHE MOUNTAINS AREA.

&&

72/12
Hazardous weather outlook, Feb 16, 7:36 PM MST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
836 PM CST MON FEB 16 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-180245-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
836 PM CST MON FEB 16 2009 /736 PM MST MON FEB 16 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

STRONG WEST TO SOUTHWEST WINDS WILL IMPACT THE DAVIS MOUNTAINS
TONIGHT FOR ELEVATIONS ABOVE 5500 FEET. SUSTAINED WINDS OF 40
MPH...WITH GUSTS TO 60 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS WILL RETURN TO THE GUADALUPE MOUNTAINS TUESDAY
MORNING AND WILL LIKELY CONTINUE THROUGH MID MORNING WEDNESDAY.
SUSTAINED WINDS OF 40 TO 55 MPH...WITH GUSTS TO 70 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS...INCLUDING GUADALUPE PASS
ALONG U.S. HIGHWAY 62 180. VERY WINDY CONDITIONS WILL ALSO IMPACT
THE SOUTHEASTERN NEW MEXICO PLAINS...THE PERMIAN BASIN AND UPPER
TRANS PECOS REGION...THE VAN HORN CORRIDOR...THE DAVIS MOUNTAINS
AND THE MARFA PLATEAU. SUSTAINED WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 50 MPH WILL BE POSSIBLE IN THESE AREAS.

THE VERY WINDY CONDITIONS...COMBINED WITH LOW AFTERNOON RELATIVE
HUMIDITY VALUES AND HIGH TO VERY HIGH FIRE DANGER WILL PROMOTE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF WEST AND SOUTHWEST TEXAS TUESDAY
AND WEDNESDAY. OUTDOOR BURNING ACTIVITIES SHOULD BE AVOIDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in Texas, 2009Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.